# SDR CIEA200700009

- Difficulty date: November 20, 2007
- Submitted: November 20, 2007
- Operation: Air carrier
- Aircraft: N350JB
- Make and model: Beech B300
- Aircraft serial: FL213
- Aircraft time: 3,510 hours, 2,140 cycles
- Engine: Pwa PT6*
- System (JASC): 2721 · Rudder Tab Control System
- Part: Spindle
- Part number: 505245799
- Condition: Broken
- Location: Rudder
- Part time: 3,510 hours, 2,140 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF THE PILOT NOTICED THAT IT WAS NECESSARY TO PUT APPROX 4 DEGREES OF RT RUDDER TRIM IN ORDER TO HAVE THE AIRPLANE FLY STRAIGHT DURING TAKEOFF WITH MINIMAL APPLICATION OF RUDDER.  THE PILOT THEN NOTICED AFTER LANDING THAT WHEN THE RUDDER TRIM WAS INDICATING 4 DEGREES OF RT RUDDER TRIM, THE RUDDER TRIM APPEARED TO BE IN THE NEUTRAL POSITION.  THE PILOT REQUESTED THAT MAINT CHECK AND VERIFY THE RUDDER TRIM WAS RIGGED PROPERLY.  MAINTENANCE VERIFIED THAT THE RUDDER TRIM TRAVEL WAS PROPER FOR BOTH THE LT AND RT DEFLECTION, BUT NOTICED THAT THE INDICATOR WAS SHOWING AN INCORRECT VALUE.  FURTHER TROUBLESHOOTING RESULTED IN FINDING THE SHAFT THAT INTERFACES WITH THE TRIM INDICATOR HAD BROKEN.  DUE TO THE FRICTION OF THE BROKEN SHAFT IT DID ALLOW THE INDICATION TO MOVE, BUT AND DISPLACED ITSELF ENOUGH TO PROVIDE AN INCORRECT VALUE.  THE SHAFT WAS REPLACED WITH A NEW UNIT AND THE SYSTEM RIGGING WAS CHECKED AND FOUND TO WORK PROPER WITH THE NEW SHAFT INSTALLED.  NOTE:  FAILURE TO PROVIDE A PROPER INDICATION COULD RESULT IN TOO MUCH RUDDER TRIM BEING IN PLACE DURING TAKEOFF.  IF THIS IN COMBINATION WITH AN ENGINE FAILURE COULD RESULT IN A VARY SERIOUS SITUATION FOR THE PILOT TO MAINTAIN CONTROL OF THE AIRCRAFT DURING SINGLE ENGINE OPERATION.
